Skip to main content

Crohn's & Colitis
blogs, news & research

News

Photos of ‘Moon Face’ on Social Media


People share photos of themselves with a 'moon face'in support of the magician Dynamo.

“Moon face,” or the round face some people get while using steroids like prednisone, is a common and sometimes difficult side effect of chronic illness. Though opening up about how hard it can be when your face changes shape isn’t always easy, many chronic warriors have taken to Twitter to show off their own moon face in support of another in the community.

British magician Dynamo (real name: Steven Frayne), posted a video on Twitter Tuesday, explaining that he has kept a “low profile” recently because he’s been sick with food poisoning, which was exacerbated by his Crohn’s disease. He also said he’s developed a “bad type of arthritis” that has affected all the joints in his body, and acknowledged how his appearance has been affected.

Fans quickly noticed that Frayne’s appearance seemed consistent with “moon face,” especially since prednisone is a common treatment for Crohn’s disease. Melanie Maddison, who uses the Twitter handle @GiftedHand, and her friend Sarah Phillips started the hashtag #moonfaceforDynamo to encourage others to share.

“There’s so much pressure from the wellness world online to stay away from pharmaceuticals and do it all naturally,” she said. “Sometimes, though, we have absolutely no choice but to medicate or end up dangerously unwell and hospitalized.”

Twitter users began posting their own moon face selfies to support Frayne and raise awareness of Crohn’s disease and other chronic illnesses.

Read full article at https://themighty.com/2018/03/moon-face-prednisone-dynamo-crohns-disease/

Posted on: December 12 2018

Leave a comment

Your email address will not be published. Required fields are marked *

No comments found.

About the author


Crohns & Colitis